MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.The tip of the inserter is broken confirming this complaint.From past investigations, this type of failure can be attributed to exerting too much pressure on the device while using or dropping the device on the ground.Other than this possibility of occurrence, we cannot determine a root cause for this issue.It is unknown at what point this failure occurred.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4) - incomplete.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that while using the sheath inserter on a saw bones and when we took it out of the set the tip was broken off.Cancelled the saw bones.

Brand Name
INTRAFIXFAMILY TIBIAL SHEATHINSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7709550
Report Number1221934-2018-53232
Device Sequence Number13785323
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2014
Initial Report FDA Received Date07/22/2018
Patient Sequence Number1